Flood, Vermillion
- When
- June 15, 11:20 AM EST to June 16, 5:30 PM EST
- Where
- Vermillion forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.854, -87.464 (the zone’s center; the record gives no point)
Up to 4 inches of rain fell across central Indiana on the 12th and 13th causing minor flooding along the Wabash River at Montezuma. 63 feet (FS - 14 feet) on the 16th.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Up to 4 inches of rain fell across central Indiana on the 12th and 13th causing minor flooding along the Wabash River at Montezuma. The river crested at 14.63 feet (FS - 14 feet) on the 16th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 15, 1:30 AM EST, 9 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 130 AM EST SUN JUN 15 2003 PROB OF THE DAY CONTS TO BE WHETHER OR NOT TO MENTION LOW POPS IN THE FIRST FEW PERIODS WITH MOS WISHY WASHY ON WHAT THE BEST COURSE SHOULD BE. LATEST SFC ANLYS WAS SHOWING THE DEPARTING CD FNT MOST LIKELY ALONG THE OH RVR PER SFC DEW PTS...ALTHOUGH THE LGT WIND FIELD MAKING IT HARD TO PICK IT OUT FOR CERTAIN. MEANWHILE...UA PATTERN HAD A RIDGE ACRS SCNTRL CANADA...A DEFINITE S/W DRIFTING SE ACRS CNTRL MN SHOWN NICELY ON H20 VAPOR LOOP...AND A WEAK TROF ACRS THE LWR MSP VLY. RGNL RADAR PIX WERE MOST TRW CVRG ACRS ERN KY/TN AND NERN AR WITH ONLY ISOLD ACTIVITY ACRS SWRN OH AND SERN IL. FINALLY...IR LOOP/SFC OBS INDICATING MAINLY AC ACRS THE FA WITH SOME DEFINITE BREAKS. MODELS GENERALLY AGREE ON ALLOWING THE CD FNT TO CONT TO DRIFT SE INTO KY AND TN VLY THE NEXT COUPLE OF DAYS WITH OCCASIONAL NWD OSCILATIONS AS RIPPLES MOVE NE ALONG THE FNT. MODELS PRETTY CONSISTENT ON KEEPING DEEPER MOIST/LIFT S OF THE FA THROUGH SUNDAY NGT. ALTHOUGH...WOULDNT BE COMPLETELY SURPRISED TO SEE AN ISOLATED TRW TODAY OR THIS EVE...PREFER TO TAKE PRECIP MENTION OUT UNTIL MON WHEN MOST CONSISTENT GFS BRINGS MN UPR S/W CLOSER TO THE FA AND MOIST DEEPENS A BIT AS FNT DRIFTS BACK N. CU DEVELOPMENT PROGS INDICATING SCT DAYTIME CU NW AND BKN SE THE NEXT FEW COUPLE OF DAYS. MEANWHILE...TIME SECS ALSO REVEALING A GOOD AMOUNT OF MOIST IN THE MID LVLS ESP ACRS SERN FA. THINK PARTLY CLDY CONDS SHOULD COVER IT. PROBABLY BE MORE CLDS SE...BUT STILL SHOULD BE PARTLY CLDY FOR THE MOST PART. PREFER SLIGHTLY COOLER FWC/MAV DAYTIME COMBOS WITH NE WINDS AND BKN CU. FWC LOOKS A BIT WARM AT NGT AS IT HOLDS ON TO SLIGHTLY HIGHER DEW PTS DESPITE NE SFC WIND TRAJ. .IND...NONE KOCH
INZ021-028>031-035>049-051>057-060>065-067>072-161100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 645 AM EST SUN JUN 15 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. LOCALLY HEAVY RAINFALL CAN BE EXPECTED IN SOME OF THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE FOR THUNDERSTORMS MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL... HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360127, 5360128.